Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 41, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 11, 2011, 10:21 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2011, 10:21 PM EST (03:21 UTC)
- Expired
- Dec 12, 2011, 3:58 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
935 WHUS72 KKEY 120321 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 PM EST SUN DEC 11 2011 GMZ052>055-072>075-120900- /O.NEW.KKEY.SC.Y.0041.111212T0321Z-111212T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 PM EST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. * WINDS AND WAVES: NORTHEAST TO EAST WINDS OF NEAR 20 KNOTS WITH HIGHER GUSTS WILL RESULT IN SEAS OF UP TO AROUND 7 FEET INTO AT LEAST MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
1 follow-up statement
465 WHUS72 KKEY 120858 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 AM EST MON DEC 12 2011 GMZ052>055-072>075-121000- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-111212T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 358 AM EST MON DEC 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE FLORIDA STRAITS. WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION IN FLORIDA STRAITS TODAY FOR SUSTAINED NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS UP TO SIX FEET IN THE GULF STREAM.. $$ DEVANAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:14 PM EST, 7 hours 7 minutes earlier.
Area forecast discussion, Dec 11, 3:14 PM EST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 314 PM EST SUN DEC 11 2011 .DISCUSSION... WIDELY SPACED AND RELATIVELY SMALL SHOWERS PERSIST ON KBYX DOPPLER RADAR EARLY THIS AFTERNOON. THE CURRENT ECHOES ARE HUGGING THE LOWER AND MIDDLE KEYS...AND ADDITIONAL PATCHES ARE TRAVERSING THE GULF WATERS BEYOND 20 NM FROM MAINLAND MONROE COUNTY...AND THE ATLANTIC WATERS WELL SOUTH OF THE LOWER AND MIDDLE KEYS. AWAY FROM THESE FEW SHOWERS...SKIES ARE PARTLY CLOUDY IN THE KEYS SERVICE AREA. TEMPERATURES RANGE FROM 75 TO 80 DEGREES ALONG THE ISLAND CHAIN. WINDS ARE NORTHEAST...AROUND 10 MPH ALONG THE ISLAND CHAIN...BETWEEN 10 AND 15 KNOTS IN THE BAY AND GULF WATERS...AND MORE CONSISTENTLY BETWEEN 15 AND 20 KNOTS OVER THE ATLANTIC AND FAR WESTERN GULF WATERS. AN INITIAL LOW AMPLITUDE TROUGH WILL MOVE EAST OF THE EAST COAST TONIGHT WHILE A SECONDARY AND SLIGHTLY STRONGER TROUGH MOVES THROUGH THE SOUTHEAST AND MID ATLANTIC COAST THROUGH MONDAY. AT THE SURFACE...AN APPENDAGE OF THE LARGE EAST COAST HIGH PRESSURE SEPARATES EASTWARD INTO THE ATLANTIC OVERNIGHT. THE MAIN AREA OF HIGH PRESSURE REMAINS ROOTED CLOSE TO THE EAST COAST WITH AN EXTENSION INTO THE DEEP SOUTH...AND RESTRENGTHENS THROUGH EARLY WEDNESDAY. THE LOCAL AREA WILL SEE A PERSISTENT NORTHEAST TO EAST BREEZE THROUGH 5 TO 8 KFT THROUGH THE NEXT 36 HOURS OR SO. BY EARLY TUESDAY...A STRENGTHENING MID TO UPPER LEVEL RIDGE TAKES SHAPE ACROSS FLORIDA AND THE SOUTHEAST REGION. THIS RIDGING REMAINS DOMINANT THROUGH THE DURATION OF THE FORECAST. THE FLOW WILL REMAIN FRESH TO OCCASIONALLY STRONG ON THE SOUTHERN PERIPHERY OF THE LARGE HIGH SURFACE PRESSURE. THERE WILL PROBABLY BE VERY SMALL SHOWERS OR SPRINKLES THROUGH THE LATE PERIODS OF THE FORECAST...BUT ON THE UPCOMING ZONE FORECAST...PLAN TO ONLY ADVERTISE A SLIGHT CHANCE OF MEASURABLE RAIN THROUGH LATE MONDAY NIGHT. FROM TUESDAY THROUGH NEXT WEEKEND...WILL KEEP ANY MENTION OF MEASURABLE RAIN OUT ON THIS FORECAST. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL AVERAGE...ESPECIALLY FROM TUESDAY THROUGH NEXT WEEKEND. && .MARINE... THE LATEST ASCAT IMAGE SHOWS 15 TO 20 KNOT WINDS REMAIN ACROSS THE WESTERN-MOST GULF WATERS...JUST LIKE ACROSS ALL ATLANTIC WATERS. LESS MIXING IS EXPECTED TO CONTINUE ACROSS THE BAY AND GULF WATERS BEYOND 20 NM FROM MAINLAND MONROE. WILL MAINTAIN AN EXERCISE CAUTION FOR SMALL CRAFT IN THE ATLANTIC AND FAR WESTERN GULF WATERS ON THE UPCOMING ISSUANCE FOR TONIGHT AND MONDAY. WINDS ARE EXPECTED TO SURGE ON TUESDAY AS THE HIGH PRESSURE TO THE NORTH RE-STRENGTHENS. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE IN THE ATLANTIC WATERS BEGINNING THEN AND CONTINUING THROUGH THURSDAY. AN EXERCISE CAUTION IS PROBABLE FOR ALL OTHER WATERS DURING THOSE PERIODS. && .AVIATION... VFR CONDITIONS EXPECTED AT THE KEY WEST AND MARATHON ISLAND TERMINALS THROUGH MONDAY MORNING. NORTHEAST TO EAST SURFACE WINDS NEAT 10 KNOTS WITH GUSTS OF 15 TO 20 KNOTS. SHORT LIVED FEW TO SCATTERED CLOUDS WITH THE LOWEST LEVEL AOA 025 FEET WILL PASS THE ISLAND TERMINALS AT TIMES. THERE IS A POSSIBILITY THAT VERY BRIEF PERIODS OF MVFR DUE TO A PASSING SHOWER WITH LITTLE IMPACT TO FLIGHT OPERATIONS. && .CLIMATE... KEYS WEATHER DATELINE...1936...THE LOW TEMPERATURE IN KEY WEST WAS 50 DEGREES. THIS SET THE DAILY RECORD MINIMUM TEMPERATURE ON DECEMBER ELEVENTH...WHICH STANDS 75 YEARS LATER. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 78 71 79 / 20 20 10 - MARATHON 71 80 71 80 / 20 20 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....BWC DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 11, 6:03 AM EST, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 603 AM EST SUN DEC 11 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-121100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 603 AM EST SUN DEC 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED MONDAY AND MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TUESDAY AND TUESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS WEDNESDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF HAWK CHANNEL...THE GULF OF MEXICO...AND FLORIDA BAY WEDNESDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DEVANAS
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.